High Wind, Cheyenne Foothills / C Laramie
- When
- November 10, 2:00 PM MST to November 11, 7:00 PM MST
- Where
- Cheyenne Foothills / C Laramie forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
3 high wind, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 10, 1:35 PM MST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 135 PM MST MON NOV 10 2003 .SHORT TERM...PRIMARY FORECAST PROBLEM IN THE NEAR TERM WILL BE THE WIND TUE. BUT UNTIL THEN...MOIST SOUTHWEST FLOW ALOFT CURRENTLY IN PLACE WILL TRANSITION TONIGHT TO A DRIER MORE NORTHWESTERLY FLOW PATTERN AS THE NORTHERN STREAM IN THE SPLIT FLOW REGIME SAGS SOUTHWARD. THE MOIST SOUTHWESTERLY FLOW WILL INTERACT WITH OROGRAPHIC LIFTING AND WEAK VORTICITY TO PRODUCE LIGHT SNOW SHOWERS IN THE SNOWY RANGE MAINLY THIS EVENING. STRONG AND DRIER NORTHWESTERLY FLOW WILL BECOME DOMINANT LATE TONIGHT INTO TUE WITH THE DRYING OF THE AIRMASS ACTING IN CONJUNCTION WITH DOWNSLOPE FLOW TO SUPPRESS ANY PRECIPITATION. ADIABATIC WARMING AND SOME MID LEVEL CLOUDS SHOULD HOLD TEMPERATURES UP ABOVE NORMAL TONIGHT. MODELS PROG LEFT REAR QUAD OF A 300 MB JET TO MOVE OVER FORECAST AREA TUE WITH 700 MB WIND SPEEDS TO EXCEED 50 KNOTS BY MIDDAY. WITH GOOD MIXING EXPECTED DUE TO DOWNWARD VERTICAL MOMENTUM ASSISTED BY THE UPPER JET...WILL UPGRADE THE CURRENT HIGH WIND WATCH TO A HIGH WIND WARNING EFFECTIVE TUE FOR PLATTE COUNTY AND WESTERN LARAMIE COUNTY WESTWARD OVER THE MOUNTAINS AND THE WIND CORRIDOR OF SOUTH CENTRAL WY. SURFACE PRESSURE PATTERN NOT PROGGED TO BE AS SUPPORTIVE OF A HIGH WIND EVENT AS I WOULD LIKE TO SEE IT...WITH ONLY A MODERATE STRENGTH LEESIDE SURFACE PRESSURE TROUGH...BUT ENOUGH DOWNWARD MIXING SHOULD OCCUR TO VERIFY A HIGH WIND WARNING. WIND SPEEDS WILL DROP OFF FAIRLY DRAMATICALLY BETWEEN THE LARAMIE RANGE AND THE NEB BORDER. TEMPS TUE WILL BE ABOVE NORMAL AND WILL REACH WELL INTO THE 50S EAST OF THE LARAMIE RANGE...WITH 40S EXPECTED IN THE LOWER ELEVATIONS OF ALBANY AND CARBON COUNTIES. .LONG TERM...TUE NGT AND BEYOND...WEAK COOL FRONT PUSHES THRU AREA ON TUE NGT. SOME WIND STAYING UP IN MANY AREAS ALL NGT...SO HAVE RAISED LOWS A BIT. WED WILL BE COOLER THAN TUE MAINLY IN THE PNHNDL. IN LATER PDS...ETA NOW QUICKER ON BRINGING IN SW UPR LOW THAN GFS. GFS ACTUALLY HAS HAD GOOD TIMING/LOCATION CONTINUITY WITH FTR THRU PAST FEW RUNS...SO HAVE TRENDED TWDS ITS SOLUTION FOR LATE WED NGT INTO FRI. GFS MAY BE TOO COOL THU INTO THU NGT/FRI...ETA MAY BE BETTER...SO WILL CONTINUE WITH IDEA OF MOSTLY PNHNDL RW- ON THU...A MIX AT NIGHT...THEN MOSTLY ALL SW- ON FRI. SYSTEM MOVES OUT FRI AFTN/EVNG...WITH WEAK UPR RDG FOR SAT. GFS AND ECMWF SHOW ANOTHER DECENT TROF MOVING ACRS THE REGION ON SUN...MOST GFS ENSEMBLES ALSO SUPPORT IT. SO HAVE ADDED SOME MINIMAL POPS FOR NOW...GIVEN SLIGHTLY DIGGY NATURE AND NEGATIVE TILT OF TROF AS IT MOVES THRU. .CYS... WY...HIGH WIND WARNING TUE MUCH OF SE ZONES 61>67..69. NE...NONE.
NEZ001>003-019>021-054-055-WYZ059>070-111230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 435 AM MST MON NOV 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED RAIN AND SNOW SHOWERS WILL OCCUR TODAY ACROSS CARBON COUNTY...THE SNOWY RANGE...LARAMIE RANGE AND LARAMIE VALLEY. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS THE SNOWY RANGE. SOME ROADS MAY BECOME SLICK IN SPOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. IT WILL BE WINDY ON TUESDAY WITH WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH AT THE LOWER ELEVATIONS OF WYOMING ALONG AND WEST OF INTERSTATE 25. OVER THE MOUNTAINS...WINDS WILL BE WEST AT 45 TO 55 MPH WITH GUSTS TO 70 MPH. ANOTHER STORM SYSTEM WILL MOVE ACROSS THE REGION LATER IN THE WEEK. YOU CAN EXPECT AN INCREASING CHANCE OF SNOW SHOWERS ON THURSDAY AND FRIDAY. THERE MAY BE SOME SNOWFALL ACCUMULATIONS FROM THE STORM SYSTEM. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RUBIN
3 high wind. Local standard time, as filed.
High winds blew over 12 tractor-trailer trucks on Interstate 25 north of Chugwater, WY, where gusts to 84 mph were recorded. Wind gusts to 63 mph were recorded in Cheyenne, WY, with gusts to 58 mph at Rawlins, WY.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371786, 5371787, 5371788.